Alert archive / Alabama / Small Craft Advisories in 2025

Small Craft Advisory 13, NWS Mobile, AL

February 11, 2025

NWS Mobile, AL issued this small craft advisory at Feb 11, 2025, 1:43 PM CST. It took effect at Feb 12, 2025, 6:00 AM CST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2025, 1:43 PM CST (19:43 UTC)
In effect from
Feb 12, 2025, 6:00 AM CST
Expired
Feb 14, 2025, 12:00 PM CST
In force
54 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

812 
WHUS74 KMOB 111943
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
143 PM CST Tue Feb 11 2025

GMZ670-675-120400-
/O.NEW.KMOB.SC.Y.0013.250212T1200Z-250213T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
143 PM CST Tue Feb 11 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
647 
WHUS74 KMOB 120341
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
941 PM CST Tue Feb 11 2025

GMZ670-675-121145-
/O.CON.KMOB.SC.Y.0013.250212T1200Z-250213T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
941 PM CST Tue Feb 11 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
635 
WHUS74 KMOB 120921
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
321 AM CST Wed Feb 12 2025

GMZ670-675-121730-
/O.CON.KMOB.SC.Y.0013.250212T1200Z-250213T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
321 AM CST Wed Feb 12 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...South winds up to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
206 
WHUS74 KMOB 121003
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
403 AM CST Wed Feb 12 2025

GMZ630>632-634-121500-
/O.NEW.KMOB.MF.Y.0010.250212T1003Z-250212T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
403 AM CST Wed Feb 12 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Northern Mobile Bay, Southern Mobile Bay, Mississippi 
  Sound and Pensacola Bay System.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Low visibility will make navigation difficult.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ670-675-121815-
/O.CON.KMOB.SC.Y.0013.250212T1200Z-250213T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
403 AM CST Wed Feb 12 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...South winds around 20 kt with gusts up to 25 kt and seas
  4 to 6 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
980 
WHUS74 KMOB 121727
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1127 AM CST Wed Feb 12 2025

GMZ670-675-130130-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250213T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1127 AM CST Wed Feb 12 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...South winds 20 kt with gusts up to 25 kt and seas 5 to 6
  ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
430 
WHUS74 KMOB 122200
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
400 PM CST Wed Feb 12 2025

GMZ630>632-130600-
/O.EXB.KMOB.SC.Y.0013.000000T0000Z-250214T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
400 PM CST Wed Feb 12 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt tonight
  becoming north on Thursday and seas up to 3 ft.

* WHERE...Northern Mobile Bay, Southern Mobile Bay and 
  Mississippi Sound.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-130600-
/O.EXB.KMOB.SC.Y.0013.000000T0000Z-250214T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
400 PM CST Wed Feb 12 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt tonight
  becoming north on Thursday and seas 3 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ670-675-130600-
/O.EXT.KMOB.SC.Y.0013.000000T0000Z-250214T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
400 PM CST Wed Feb 12 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt tonight
  becoming north on Thursday and seas 4 to 7 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
867 
WHUS74 KMOB 130637
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1237 AM CST Thu Feb 13 2025

GMZ630>632-131445-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
1237 AM CST Thu Feb 13 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  up to 3 ft.

* WHERE...Northern Mobile Bay, Southern Mobile Bay and 
  Mississippi Sound.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-131445-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1237 AM CST Thu Feb 13 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
935 
WHUS74 KMOB 131406
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
806 AM CST Thu Feb 13 2025

GMZ630>632-132300-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
806 AM CST Thu Feb 13 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...North winds around 15 kt with gusts up to 25 kt and 
  seas up to 3 ft.

* WHERE...Northern Mobile Bay, Southern Mobile Bay and 
  Mississippi Sound.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-132300-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
806 AM CST Thu Feb 13 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
419 
WHUS74 KMOB 132204
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
404 PM CST Thu Feb 13 2025

GMZ630>632-140800-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
404 PM CST Thu Feb 13 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves up to 3 ft.

* WHERE...Northern Mobile Bay, Southern Mobile Bay and 
  Mississippi Sound.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-140800-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
404 PM CST Thu Feb 13 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
779 
WHUS74 KMOB 140857
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
257 AM CST Fri Feb 14 2025

GMZ630>632-141500-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
257 AM CST Fri Feb 14 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northeast winds around 20 kt and seas 1 to 2 ft.

* WHERE...Northern Mobile Bay, Southern Mobile Bay and 
  Mississippi Sound.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-141800-
/O.CON.KMOB.SC.Y.0013.000000T0000Z-250214T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
257 AM CST Fri Feb 14 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 11:46 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 11, 11:46 AM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1146 AM CST Tue Feb 11 2025

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1146 AM CST Tue Feb 11 2025

Mostly MVFR to IFR ceilings persist this morning into the
afternoon hours. As afternoon heating continues, ceilings should
lift to VFR/MVFR south of a warm front progressing across the
area. Isolated rain showers remain possible through the rest of
today into tonight, with best chances located across interior
portions of southeastern Mississippi into southwestern Alabama.
Winds will remain southerly today around 10 knots, gusting to near
20 knots at times. MM/25

&&

.NEAR TERM...
(Now through Wednesday)
Issued at 1146 AM CST Tue Feb 11 2025

The next 48 hours continue to look on the active side as the
chance for strong to severe storms looks possible Wednesday into
Wednesday night. A HIGH risk of rip currents will also begin
Wednesday and persist through the week.

Synopsis...Deep layer moisture continues to surge northward
across our area this morning as deep southwesterly flow aloft
overspreads the region from west to east. This is all in response
to a rather broad longwave upper trough digging into the
southwestern US. Several shortwaves are expected to progress
through the flow starting today with the strongest one pushing
through Wednesday into Wednesday night. At the surface, a warm
front continues to rapidly advance northward across the area this
morning, likely stalling somewhere over the interior portions of
the forecast area this afternoon. Deep overrunning flow will
allow for showers and storms to develop north of this boundary
throughout the day today and into tonight. The best rain chances
shift northward throughout the day, peaking this evening over
interior portions of the forecast area as the first upper
shortwave zips quickly by. South of the advancing boundary, low
level flow will allow for rich Gulf moisture to surge northward
leading to scattered warm advection showers to develop.
Interestingly enough, forecast soundings depict a rather unstable
zone under roughly 600 mb but heavily capped above that. This
would likely support rather shallow convective cells underneath
the cap. Shallow doesn't mean they can't bite just might fall
under what we call "power showers" with no lightning. More on that
in the severe section below.

A brief respite will likely occur tonight as we fall inbetween
shortwaves and weak shortwave riding builds in. This break will
only be temporary as the next two waves move in on Wednesday. The
first shortwave likely moves through during the mid-morning
through early afternoon. This will likely kickoff another round
of storms along the stalled warm front mainly along and north of
highway 84 with more scattered warm advection showers further
south. This round could possibly pose the first of two main
threats for severe weather with the second coming overnight as the
more potent and final shortwave pushes through. Storms will fire
along and in front of a slowly advancing  during the evening
hours and push eastward overnight. Storms will likely weaken as
they move east with the loss of diurnal heating and the upper
trough quickly lifting out of the area leading to decreasing upper
support. Nonetheless, wednesday night appears to be the best
period for rain across the entire area as the front sweeps across.

Severe storms...Alright now for the part everyone is wondering
about. To be honest this is a rather subtle severe threat with
a lot of moving parts going on. Certainly not a slam dunk event
where confidence and ceiling is high, but more of a tricky setup
that could be entirely nothing or could be a rather active couple
period featuring multiple rounds of storms and the differences
between the two potentials is small. So lets get to it.

Lets start with this afternoon and early evening. Looking at area
soundings from various convective allowing models and global
guidance (GFS/ECMWF) a rather peculiar low level profile kept
showing up. This profile features rather unstable low levels
under a stout mid level capping inversion (warmer layer).
Typically that inversion would be able to keep things in check,
squashing convection acting like a lid on a boiling pot. However,
the boundary layer is rather deep and moist with fairly steep low
level lapse rates around 7.5 degrees C/km and resultant 3km CAPE
values upwards of 150 to 200j/kg. This environment coupled with
curved low level wind profiles, especially in the vicinity of a
lifting warm front, tend to be the stomping grounds of a Gulf
Coast special, the mini- spinny or "power shower". These tend to
be small rotating showers that may or may not have lightning that
can be absolute pests for a forecaster and radar operator. They
tend to be small enough that even model grid spacing has a tough
time resolving them. While the expectation remains for not much in
the way of anything this afternoon; this environment has snuck up
on us before and to be honest given the history would not be
entirely shocked if we see a few rotating "showers" the rest of
today into this evening. There's a non-zero (albeit low) chance
that a Gulf coast "accident" tornado cannot be ruled out. The best
environment for these mini spinny's looks to be across the
highway 84 corridor in the vicinity of the weak surface boundary
sometime late this afternoon and into the evening. This looks to
be supported by recent machine learning guidance with low but non-
zero probabilities across areas like Wayne County MS east towards
Wilcox County Alabama. This mornings update from the Storm
Prediction Center has added a marginal risk for severe weather,
generally along and west of the I-65 corridor for this afternoon
into this evening.

Now lets move on to the more substantial risk on Wednesday. We
are probably looking at two separate waves of strong to severe
convection to occur on Wednesday. The first will be mainly across
that same highway 84 corridor during the mid/late morning into
the mid/late afternoon hours. This will likely be along that
stalled warm frontal zone extending just south of the I-20
corridor. North of the boundary; elevated storms will likely be
ongoing with the potential for some small hail given marginal mid-
level lapse rates, weak storm relative inflow and strong deep
layer flow. Would not be shocked to get a couple hail reports
Wednesday morning mainly north of highway 84. With time this area
will destabilize as the warm front lifts north and daytime
heating allows for more surface based instability to build in.
While not overly impressive, there could be enough instability to
support some organized surface based convection to move along that
warm front. Some of the convective allowing models continue to show
an organized linear segment progressing across this zone around
midday. Kinematics will be supportive of both damaging winds and a
tornado or two. However, the main question becomes will that
convection be focused north or south of the boundary. IF it is
north of the boundary it'll likely remain elevated leading to a
diminished severe risk. South of the boundary in the more unstable
air would support the hazards mentioned above as this moves
across the area. Its all gonna matter on timing and where with
respect to the boundary does this convection organize. As
mentioned above, very minor changes could make the difference
between a low end to diminished severe threat and more
substantial severe risk.

After this round there will be a brief break during the late
afternoon into early evening hours. The final wave moves in later
in the evening and overnight on Wednesday. This will likely be
the more impressive round; however, not everything is lining up
with this round making it a tricky forecast. The first fly in the
ointment will be what happens to the boundary after the earlier
wave of convection. If the first midday round of storms is able to
push the boundary south cutting into what instability we have;
then the severe risk may be severely hampered as the further south
we get the more removed from the better forcing convection will
likely be, resulting in a lazy line of storms with a lot of bark
but no bite. Now if that first wave has little impact on the
boundary and or tightens the boundary zone without impacting the
open warm sector then things could get spicy mainly across the
current slight risk area, especially around that favored highway
84 corridor. I know by this point they are probably getting tired
of being mentioned. Kinematics look to be rather potent with
rather large curved hodographs and any storms that form ahead of
the approaching front could become strong to severe. While the
setup is conditional on if these storms can take advantage of the
environment, analog guidance and machine learning guidance is
rather aggressive across southeastern Mississippi and into
interior southwestern Alabama. This is likely highlighting the
ceiling for this event in that a period of damaging winds and a
couple of tornadoes cannot be ruled out. We will have to monitor
how each of the moving pieces play out over the next 24 hours to
see if that ceiling is achievable. The ole deep south rule of
thumb is never trust a warm front so we will have to watch this
one closely. Along the eastward advancing cold front, storms may
struggle as boundary parallel shear will support undercutting
which will reduce the severe risk unless storms can organize into
a more substantial QLCS. Further east, synoptic support will
likely lift out of the area and the threat should drop off as we
approach the I-65 corridor and points east. While a damaging wind
gust cannot be ruled out; the overall threat will likely diminish
during the overnight east of the I-65 corridor to a short period
of heavy rain. BB-8 MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      65  78  59  70  45  66  58  76 /  50  80  90  40  20  20  30  20
Pensacola   66  77  64  73  49  67  60  75 /  40  60  90  60  20  20  30  10
Destin      66  75  65  73  51  67  61  74 /  40  60  90  80  20  20  30  10
Evergreen   62  79  60  71  42  69  54  77 /  70  80 100  40  10  10  40  20
Waynesboro  59  79  51  65  39  65  53  77 /  80 100  90  10  10  10  40  40
Camden      59  79  53  66  39  66  53  76 /  80  90 100  30  10  10  40  30
Crestview   64  79  64  74  46  69  54  76 /  50  60  90  70  20  20  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday morning through late
     Thursday night for ALZ265-266.

FL...High Rip Current Risk from Wednesday morning through late
     Thursday night for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:08 AM CSTRip Current StatementMOBBaldwin, Mobile3 days
Feb 11, 9:28 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Feb 11, 9:29 AM CSTRiver Flood WarningMOBClarke, Washington21 days

Nearby

Small Craft Advisories in Alabama, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.